# SDR 99UAL900401

- Difficulty date: July 27, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N802UA
- Make and model: Airbus A319-131
- Aircraft serial: 690
- Aircraft time: 7,178 hours, 2,723 cycles
- Engine: Iae V2527A5
- Engine time: 7,178 hours, 2,723 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 2A1165
- Condition: Failed
- Location: Nr 3
- Part time: 7,178 hours, 2,723 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

NR 1 ENG IN-FLIGHT SHUTDOWN.  CREW REPORTS COMPRESSOR STALL, FOLLOWED BY VIBRATION.  RETARDED THROTTLE AND EXPERIENCED ANOTHER COMPRESSOR STALL.  *S/D*  NR 3 BEARING FAILED, CAUSING SECONDARY DAMAGE TO THE INLET GEARBOX AND HIGH PRESSURE COMPRESSOR MODULE.  INVESTIGATION INDICATES THE FAILURE ORIGINATED IN THE BEARING RACE.  THE ENGINE MANUFACTURER CONSIDERS THIS FAILURE AN ISOLATED CASE.  HOWEVER, WEAR PATTERNS OF OTHER NR 3 BEARINGS ARE BEING MONITORED THROUGHOUT THE INDUSTRY.
